Alert archive / California / Wind Advisories in 2025

Wind Advisory 11, NWS San Diego, CA

March 28, 2025Riverside County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Mar 28, 2025, 12:48 PM PDT for Riverside County, San Diego County, California. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2025, 12:48 PM PDT (19:48 UTC)
Expired
Mar 29, 2025, 11:00 AM PDT
In force
22 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 7.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2025-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2025-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

932 
WWUS76 KSGX 281948
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1248 PM PDT Fri Mar 28 2025

CAZ062-290500-
/O.NEW.KSGX.WI.Y.0011.250328T1948Z-250329T1800Z/
San Diego County Deserts-
Including the cities of Borrego Springs
1248 PM PDT Fri Mar 28 2025

...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...San Diego County Deserts.

* WHEN...Until 11 AM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

APR
3 follow-up statements
865 
WWUS76 KSGX 290450
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
950 PM PDT Fri Mar 28 2025

CAZ062-291300-
/O.CON.KSGX.WI.Y.0011.000000T0000Z-250329T1800Z/
San Diego County Deserts-
Including the cities of Borrego Springs
950 PM PDT Fri Mar 28 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph.

* WHERE...San Diego County Deserts.

* WHEN...Until 11 AM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SS
890 
WWUS76 KSGX 290922
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
222 AM PDT Sat Mar 29 2025

CAZ065-291800-
/O.EXA.KSGX.WI.Y.0011.000000T0000Z-250329T1800Z/
San Gorgonio Pass near Banning-
Including the cities of Desert Hot Springs and Banning
222 AM PDT Sat Mar 29 2025

...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...San Gorgonio Pass near Banning.

* WHEN...Until 11 AM PDT this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ062-291800-
/O.CON.KSGX.WI.Y.0011.000000T0000Z-250329T1800Z/
San Diego County Deserts-
Including the cities of Borrego Springs
222 AM PDT Sat Mar 29 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph.

* WHERE...San Diego County Deserts.

* WHEN...Until 11 AM PDT this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CSP
178 
WWUS76 KSGX 291756
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1056 AM PDT Sat Mar 29 2025

CAZ062-065-291900-
/O.EXP.KSGX.WI.Y.0011.000000T0000Z-250329T1800Z/
San Diego County Deserts-San Gorgonio Pass near Banning-
Including the cities of Borrego Springs, Banning, and Desert Hot
Springs
1056 AM PDT Sat Mar 29 2025

...WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING...

Wind speeds will lower slightly the next few hours, but local gusts 
over 40 MPH will occur through San Gorgonio Pass and on the desert 
mountain slopes.

$$

Maxwell

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 28, 9:40 AM PDT, 3 hours 8 minutes earlier.

Area forecast discussion, Mar 28, 9:40 AM PDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
940 AM PDT Fri Mar 28 2025

.SYNOPSIS...
Cool weather will continue through much of the next week with a
deeper marine layer. The marine layer will be deep enough to
produce areas of drizzle at times, mainly during the nights and
mornings. There will be periods of stronger and gusty west winds
for the mountains and deserts through the weekend with the
stronger gusts to 40 to 50 mph. While precipitation chances do
increase for the middle and latter part of next week, there is
growing spread in the range of model solutions and the resulting
timing and amounts of potential precipitation.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.Morning Update...

Drizzle has mostly let up across the region this morning as low
clouds partially clear west of the mountains. Some sites saw near
one tenth of an inch of rain, with one report near Escondido near
one quarter inch. The shortwave over the region this morning
continues to push eastward, where some clearing is also seen
across the mountains and deserts. Like yesterday, partial clearing
will continue for most areas though some parts of the Inland
Empire and areas near the coastal slopes may see clouds into the
afternoon. The forecast remains unchanged with continued cool and
breezy weather with night and morning drizzle at times west of
the mountains through the weekend.

.Previous Discussion (358 AM Friday)...

.SHORT TERM (Today through Sunday)...
A weak upper level low pressure system approaching the California
coast has provide enough lift of the marine layer for drizzle and
light showers since late Thursday evening. While most measurable
amounts have been a few hundredths of an inch or less, there have
been isolated amounts in southern Orange County to 0.09 inch
through 3 AM with a few locations in the San Diego County inland
coastal areas into the western valleys having received around 0.2
inch.

Cooler than average high temperatures will continue through the
weekend with continuing chances for drizzle from the marine layer,
mainly during the nights into the mornings. The NAM MOS has
generally been best in showing this possibility with HREF members
overnight having too little precipitation for coastal areas with
too much in the mountains.

Stronger onshore flow will continue through the weekend with the
strongest winds in the mountains and deserts along the below the
east slopes of the mountains with the stronger gusts mostly 40 to
50 mph with isolated stronger gusts.

&&

.LONG TERM (Monday through Thursday)...
Reasonably good model agreement with the general pattern across
the eastern Pacific into the western states on Monday diverges
through the week with a widening range of model solutions.
Cluster analysis shows lower than average overlap among the range
of solutions from each ensemble system.

NBM daily chances for measurable precipitation are still greatest
on Wednesday and Thursday, but are lower than 24 hours ago with
chances on Wednesday now mostly 25 to 35 percent and on Thursday
35 to 45 percent.

Cooler than average high temperatures will continue through next
week along with periods of stronger and gusty west winds for the
mountains and deserts.

&&

.AVIATION...
281630Z...Coast/Valleys/Foothills...A chaotic sky continues this
morning with bases varying from 1000-3000ft MSL but clouds have
been scattering out over the last few hours. The San Diego County
coasts have featured the most scattering while Orange County, the
inland valleys, and coastal slopes are seeing more SCT to
intermittent BKN coverage lingering. This setup will likely
continue into he afternoon hours with FEW-SCT clouds near 1500-
3000ft MSL along the coasts and western valleys with SCT-BKN for
the eastern valleys and coastal slopes. Low clouds redevelop
across the coastal basin after 00z this evening, with more full
coverage by 03-04z. Bases remaining 2000-3000ft MSL overnight
with tops up to 4000ft. Patches of DZ is possible from these
clouds again, which may locally reduce VIS to 4-6 SM.

Higher Mountains/Deserts...BKN-OVC high clouds above 20000 feet MSL
today. Westerly winds with gusts 30-50 kts over the ridges and
desert slopes through Saturday. Areas of moderate up/downdrafts,
including localized LLWS and rotors, in lee of mountains.

&&

.MARINE...
Strong northwest winds through early Saturday will generate steep
waves and hazardous boating conditions in the outer waters,
diminishing Saturday. A Small Craft Advisory contains the details.
Winds and waves will remain somewhat elevated through Tuesday, but
at this time they are not expected to be hazardous.

&&

.BEACHES...
Elevated surf of 4-8 feet, with local sets to 9 feet is expected
through Saturday afternoon. This will create a high rip current risk
and associated dangerous swimming conditions, as well as possible
coastal erosion. A High Surf Advisory and a Beach Hazards Statement
contain the details.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory until 4 PM PDT Saturday for San Diego County
     Coastal Areas.

     Beach Hazards Statement through Saturday afternoon for Orange
     County Coastal Areas.

PZ...Small Craft Advisory until 5 AM PDT Saturday for Waters from San
     Mateo Point to the Mexican Border Extending 10 to 60 nm out
     including San Clemente Island.

&&

UPDATE...APR
PUBLIC...17
AVIATION/MARINE...Munyan & Westerink

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:05 PM PDTBeach Hazards StatementSGXOrange45 hr
Mar 27, 7:05 PM PDTHigh Surf AdvisorySGXSan Diego45 hr

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.